| Model Number |
DADE INNOVIN |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/17/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).No instrument errors occurred, and quality controls (qc) recovered in range at the time of the event.The customer indicated that the issue may have occurred due to improper mixing of the samples.A siemens customer service engineer (cse) was dispatched to the customer site.The cse ran a precision study for prothrombin time (pt), which recovered acceptably, and the system was found to be operating within specifications.Siemens is investigating the issue.
Event or Problem Description
Discordant prothrombin time (pt) and prothrombin time international normalized ratio (inr) results were obtained on two patient samples from two different patients on a sysmex ca-620 system using dade innovin reagent.The initial pt inr results for each sample were flagged with "analysis time over" flags.The sample from the first patient was repeated two times for pt inr using the ptx test protocol (extended pt test protocol), and one additional time using the standard pt protocol.The inr consistently recovered lower, but the pt recovered higher with the ptx test protocol and lower with the pt test protocol.The sample from the second patient was repeated two times for pt inr using the ptx protocol, each time recovering lower.It is unknown which results were considered correct, and it is unknown which results were reported to the physician(s), if any.There are no reports of patient intervention or adverse health consequences due to the discordant prothrombin time (pt) and prothrombin time international normalized ratio (inr) results.
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2020-00050 on 13-oct-2020.Additional information (13-oct-2020): siemens' investigation determined that the laboratory technician improperly mixed the affected patient samples and did not properly reconstitute the dade innovin reagent as per the reagent instructions for use (ifu).Quality controls (qc) failed on 17-sep-2020 at 9:24h but recovered in range at 10:58h after the technician was instructed on proper reagent handling.Pre-analytical variables such as improper mixing of the sample collection tube can affect the quality of the sample, and deviations from the specimen collection and preparation recommendations listed in the dade innovin ifu can lead to erroneous results.The technician should have reconstituted the dade innovin reagent according the reagent ifu and samples should have been gently mixed 3-6 times immediately after sample blood collection.There were no instrument errors and precision studies recovered within specification and qc recovered in range when the dade innovin reagent was reconstituted according to the reagent ifu.The cause of the event is use error.The reagent is performing according to specifications.No further evaluation of this device is required.Supplemental mdr 9610806-2020-00051_s1 was filed for additional information obtained on 13-oct-2020.